So I started Yaz about a month ago, unfortunately I lost my health insurance shortly after starting so, I can't go ask my doctor all the random questions I have popping up now.
1. I knew spotting was normal, but it's been happening off and on for the entire month. And today I have some cramping. Is that normal?
2. My girlfriend told me if I don't want to deal with my period to just skip the placebo pills and start the next month’s pack. Her doctor told her this. I'm a little nervous about trying it, the last thing I want to do is do any damage, is this a good idea?
1. Yep, spotting and cramping are pretty normal during the first few months. If either become unbearable then go back to your doctor because you mostlikely need to switch pills.
2. You can skip your period, but the first few times you do it you may experience some irregular bleeding/spotting both during the time you're normally supposed to have your period and throughout the month-- not because its damaging but because your body is used to having that break with the hormones.
As someone who had MAJOR side effects from Yaz I want to caution you. If you have ANY kind of calf pain or shortness of breath get to the doctor ASAP--health insurance or not. I was on Yaz for 6 months. I had never had any health problems before, I'm a thin, non-smoking athlete who's had three kids. I went to the ER last November with what I thought were bad abdominal pains and ended up in the hospital for a week. I had blood clots in both of my lungs. I was lucky I went to the ER. I only went there because nothing else was open at 9pm. I was supposed to board an airplane the next morning. I could have died.
So, I wish you well. But DO NOT let the fact that you have no insurance keep you from getting help if you need it.